+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

Torsades de pointes with terfenadine ingestion



Torsades de pointes with terfenadine ingestion



American Journal of Emergency Medicine 15(5): 542-543



Torsades de pointes (TDP) is a ventricular tachycardia that can deteriorate into ventricular fibrillation. TDP has been associated with terfenadine use in cases of liver disease, electrolyte abnormalities, concomitant administration of drugs that inhibit cytochrome P-450, or deliberate overdose. This report describes the first case of TDP in a healthy patient taking the recommended therapeutic dosage of terfenadine.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 009655345

Download citation: RISBibTeXText

PMID: 9270401

DOI: 10.1016/s0735-6757(97)90206-0


Related references

Torsades de pointes after terfenadine-itraconazole interaction. Bmj 306(6871): 186-186, 1993

Torsades de pointes from terfenadine and sotalol given in combination. Pacing and Clinical Electrophysiology 19(10): 1519-1521, 1996

Torsades de Pointes after treatment with terfenadine and ketoconazole. European Heart Journal 13(7): 1002-1003, 1992

A new cause of torsades de pointes: combination of terfenadine and troleandomycin. Annales de Cardiologie et D'angeiologie 42(5): 249-252, 1993

Torsades de pointes complicating treatment with terfenadine. Bmj 302(6790): 1469-1469, 1991

Torsades de pointes occurring in association with terfenadine use. JAMA 266(17): 2375-2376, 1991

Torsades de pointes caused by the association of terfenadine and erythromycin. Annales de Medecine Interne 145(4): 257-258, 1994

Drug-induced torsades de pointes: a possible interaction of terfenadine and erythromycin. Annals of PharmacoTherapy 28(2): 282-282, 1994

Torsades de pointes ventricular tachycardia associated with terfenadine and paracetamol self medication. New Zealand Medical Journal 107(987): 402-403, 1994

Treatment with terfenadine and ketoconazole or itraconazole can cause torsades de pointes ventricular tachycardia. Duodecim; Laaketieteellinen Aikakauskirja 109(2): 164-166, 1993

Torsades de pointes associated with terfenadine in a case of liver cirrhosis and hepatocellular carcinoma. Internal Medicine 34(2): 92-95, 1995

Itraconazole prevents terfenadine metabolism and increases risk of torsades de pointes ventricular tachycardia. European Journal Of Clinical Pharmacology. 45(2): 193, 1993

Does terfenadine-induced ventricular tachycardia/fibrillation directly relate to its QT prolongation and Torsades de Pointes?. British Journal of Pharmacology 166(4): 1490-1502, 2012

Public health problems and the rapid estimation of the size of the population at risk. Torsades de pointes and the use of terfenadine and astemizole in The Netherlands. Pharmacy World & Science 15(5): 212-218, 1993